# SDR CA021112009

- Difficulty date: November 12, 2002
- Submitted: January 6, 2003
- Operation: General aviation
- Make and model: Amtr LANCASTER10
- Aircraft time: 4,919 hours
- Engine: Pckard 224
- Propeller: Hamstd 23EX583
- System (JASC): 6123 · Propeller Feathering/Reversing
- Part: Switch
- Condition: Failed
- Location: Prop Feathering
- Stage of operation: CL
- How discovered: O
- Nature of condition: E
- Precautionary procedure: E

## Discrepancy

(CAN) AFTER TAKE OFF, PILOT EXPERIENCED DIFFICULTY CONTROLLING NR 4 PROP RPM.  AFTER INFLIGHT SHUT DOWN, PILOT UNABLE TO FEATHER NR 4 PROPELLER.  UPON INSPECTION, NR 4 PROP FEATHERING SWITCH WAS FOUND TO HAVE FAILED INTERNALLY IN SUCH A MANNER THAT IT WAS TURNING THE PROP FEATHERING PUMP ON/OFF UNCOMMANDED. THIS SUBSEQUENTLY CAUSED THE RPM CONTROL DIFFICULTY WITH THE GOVERNOR.  THE PROP FEATHERING PUMP MOTOR FAILED DUE TO OVER- EXTENDED USE, WHICH CAUSED THE PILOT AN INABILITY TO FEATHER THE ENGINE.  BOTH COMPONENTS WERE REPLACED AND AIRCRAFT EXTENSIVELY TESTED PRIOR TO TEST FLIGHT.
